MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403921
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a flexiva 365 laser fiber was opened for use in a procedure performed on (b)(6) 2018.According to the complainant, during preparation, the tip of the laser fiber was noted to be cracked.The procedure was completed with another flexiva 365 laser fiber.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Problem code 2976 captures the reportable event of fiber tip cracked.The fiber was returned broken in two pieces.The first piece measured approximately 45.7 cm from the connector to the break.The second piece measured approximately 228.9 cm from the break to the tip and includes the entire distal tip.Review and analysis of all available information indicated that the root cause is manufacturing deficiency.A complaint with a cause of manufacturing deficiency indicates that the problems were traced to the manufacturing process.An investigation was completed to address this issue which identified the most probable root cause of the fiber break as handling during the manufacturing process caused by the supplier manufacturer.Visual inspection of the returned fiber noted burn marks on the fiber jacketing, likely result of the fiber break occurring during resulting in a misfire.Visual inspection of the tip was also conducted, noting no issues with tip shape, size, or characteristics.Review and analysis of all available information indicated that the cause code for this event is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific corporation on october 10, 2018 that a flexiva 365 laser fiber was opened for use in a procedure performed on (b)(6) 2018.According to the complainant, during preparation, the tip of the laser fiber was noted to be cracked.The procedure was completed with another flexiva 365 laser fiber.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a follow-up report will be submitted.

Brand Name
FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8039158
Report Number3005099803-2018-61148
Device Sequence Number1499498
Product Code GEX
UDI-Device Identifier08714729808190
UDI-Public08714729808190
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2020
Device Model NumberM0068403921
Device Catalogue Number840-392
Device Lot Number0000005012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1